# SDR CA081202003

- Difficulty date: November 6, 2008
- Submitted: December 18, 2008
- Operation: General aviation
- Engine: Pwa PT6A114A
- System (JASC): 7250 · Turbine Section
- Part: Retaining Ring
- Part number: 311074102
- Condition: Damaged
- Location: Turbine Section
- Part time: 2,760 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ENGINE WAS RECEIVED FOR INVESTIGATION/REPAIR DUE TO SHIFTING OF CT SHROUD SEGMENTS. THE CT SHROUD SEGMENT-RETAINING RING WAS OF POST SB 1627 CONFIGURATION AND THE CT SHROUD SEGMENTS (P/N 3035673CL12) POST SB 1628. DURING INVESTIGATION, HEAVY RUB SPOTS WERE NOTED ON QTY. 1-CT SHROUD SEGMENT AND ALL THE CT BLADES. THE CT SHROUD SEGMENTS RETAINING RING WAS FOUND DISENGAGED FROM THE RETAINING CAVITY OF CT SHROUD HSG, CAUSING LOOSENING AND DROOPING OF CT SHROUD SEGMENT. THIS RESULTED IN HEAVY RUB BETWEEN THE CT BLADES AND SHROUD SEGMENT. THE CT TIP CLEARANCES WERE INCREASED TO APPROX 0.048 INCH, WHICH ADVERSELY AFFECTED ENGINE PERFORMANCE. NO CURLING/BOWING OF CT SHROUD SEGMENTS WAS OBSERVED. NO OVER HEATING/BURNING OF HOT SECTION PARTS WERE NOTED. THE CMM INSPECTION OF THE CT SHROUD HOUSING WAS DONE AND ROUNDNESS OF ALL THE CRITICAL DIAMETERS WERE NOTED WITHIN O/H MANUAL LIMITS. THIS IS THE 1ST INCIDENCE THAT CAME TO  ATTENTION WHERE A POST SB 1627 & 1628 HOT SECTION CONFIGURATION ENG HAS SUFFERED THE DISENGAGEMENT OF CT SHROUD SEGMENT RETAINING RING.
